Ohio, 2005

Damaging Wind in Ohio, July 25, 2005

July 25, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 25, 1:47 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005

.SHORT...TONIGHT AND TUESDAY...

SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE.  THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN.  WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT.  WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.

&&

.AVIATION...

VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN.  FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS.  MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
     069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
     8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
     8 PM MONDAY.
&&
Hazardous weather outlook, Jul 25, 12:49 PM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT MON JUL 25 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260908-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
149 PM EDT MON JUL 25 2005

.DAY ONE...TODAY AND TONIGHT

AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO
MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY
NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE
LIKELY.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY
NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

15

In the hours before

Local storm report, Jul 25, 2:46 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

0335 PM     TSTM WND DMG     DOVER                   40.53N 81.48W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

0335 PM     TSTM WND DMG     STONE CREEK             40.40N 81.56W
07/25/2005                   TUSCARAWAS         OH   EMERGENCY MNGR

            TREES DOWN.

&&

TP
Local storm report, Jul 25, 2:51 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     ZANESVILLE              39.95N 82.01W
07/25/2005                   MUSKINGUM          OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTY WIDE.

&&

TP
Local storm report, Jul 25, 3:01 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MONONGAH                39.46N 80.22W
07/25/2005                   MARION             WV   EMERGENCY MNGR

            TREES DOWN.

0355 PM     HAIL             4 ESE MANNINGTON        39.50N 80.27W
07/25/2005  0.75 INCH        MARION             WV   EMERGENCY MNGR

&&

TP
Local storm report, Jul 25, 3:09 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 N CARROLLTON          40.64N 81.09W
07/25/2005                   CARROLL            OH   EMERGENCY MNGR

            TREES DOWN.

0400 PM     TSTM WND DMG     CAMBRIDGE               40.03N 81.59W
07/25/2005                   GUERNSEY           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. WIDESPREAD TREES AND POWER
            LINES DOWN COUNTY WIDE.

&&

TP
Local storm report, Jul 25, 3:15 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     DELLROY                 40.56N 81.20W
07/25/2005                   CARROLL            OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

0405 PM     TSTM WND DMG     2 W DEERSVILLE          40.31N 81.23W
07/25/2005                   HARRISON           OH   EMERGENCY MNGR

            TREES AND POWER LINES DOWN SR 646.

&&

TP
Special weather statement, Jul 25, 3:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT MON JUL 25 2005

OHZ041-PAZ020-021-252115-
ALLEGHENY PA-BEAVER PA-COLUMBIANA OH-
420 PM EDT MON JUL 25 2005

...THUNDERSTORM UPDATE...

THUNDERSTORMS WILL MOVE THROUGH PARTS OF COLUMBIANA...BEAVER AND
ALLEGHENY COUNTIES UNTIL ABOUT 6 PM.

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A LINE STRONG THUNDERSTORMS FROM CARROLLTON OHIO SOUTHWARD
TO CALDWELL OHIO...MOVING SOUTHEAST AT 45 MPH. THE BRUNT OF THESE
STORMS WILL MOVE SOUTH OF THESE COUNTIES...HOWEVER WIND GUSTS OVER
30 MPH CAN OCCUR IN COLUMBIANA...BEAVER AND ALLEGHENY COUNTIES.
ISOLATED THUNDERSTORMS ALSO DEVELOPED OVER THE PITTSBURGH SOUTH
HILLS. THESE WILL BE MOVING SLOWLY AND CAN CAUSE HEAVY RAIN AND
PONDED ROADS.

ALSO BEWARE OF LIGHTNING. MOVE INDOORS IF YOU CAN. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 63 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
July 25, 3:25 PM EST
Where
Jefferson County, Mt Pleasant
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
40.183, -80.800

Numerous trees and power lines down. 7,000 customers lost power.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464387.